Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Bias of Commonly Used Measures of Association for 2 x 2 Tables

Nicholas P. Jewell
Biometrics
Vol. 42, No. 2 (Jun., 1986), pp. 351-358
DOI: 10.2307/2531055
Stable URL: http://www.jstor.org/stable/2531055
Page Count: 8
  • Read Online (Free)
  • Download ($14.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Bias of Commonly Used Measures of Association for 2 x 2 Tables
Preview not available

Abstract

The odds ratio and the relative risk are commonly used as measures of association in a fourfold table. The bias of the standard point estimators of these parameters is investigated for small samples. Simple alternative estimators that possess superior performance in terms of bias and mean squared error are suggested.

Page Thumbnails

  • Thumbnail: Page 
351
    351
  • Thumbnail: Page 
352
    352
  • Thumbnail: Page 
353
    353
  • Thumbnail: Page 
354
    354
  • Thumbnail: Page 
355
    355
  • Thumbnail: Page 
356
    356
  • Thumbnail: Page 
357
    357
  • Thumbnail: Page 
358
    358